Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes diarrhea after taking cream of tartar?

Answered by
Dr.
Dr. Klarida Papaqako

General & Family Physician

Practicing since :2010

Answered : 1616 Questions

default
Posted on Tue, 24 Apr 2018 in Digestion and Bowels
Question: I've taken small dabs of cream of tartar to stop muscle cramps...I now have diarrhea ?
doctor
Answered by Dr. Klarida Papaqako 1 hour later
Brief Answer:
Cream of tartar gives diarrhea. Stopping it will stop diarrhea.

Detailed Answer:
Hello,

Thank you for using Healthcaremagic to post your health query.
I read carefully your question and I understand your concern.

The side effects of cream of tartar include diarrhea.
Once you stop taking it though, the diarrhea should stop.
Drink plenty of fluids today and take some oral rehydration salts if possible.

Also, avoid milk, as it makes the diarrhea worse.
Do not take Imodium, because it will cause bad constipation.
I would not recommend taking more then necessary of the cream of tartar, because it causes Hyperkalemia. If you need to use it, then keep a good control of your electrolytes by doing the tests.

If worse or not better, I would recommend seeing a local doctor. If it lasts more than 24 hours after you have stopped the tartar, that means that other causes need to be considered.

Hope this is helpful.
Let me know if you need more clarifications.

Regards,     
Dr. Papaqako

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Klarida Papaqako 33 minutes later
What suggestions do you have for muscle cramps ?
doctor
Answered by Dr. Klarida Papaqako 19 hours later
Brief Answer:
Take a multivitamin.

Detailed Answer:
Hello,

Thank you for the follow up question.

The treatment of the muscle cramps depends on the cause.
Generally it is the lack of Magnesium or Potassium. So that is why I would recommend to take a vitamin multivitamin supplement which has also Potassium and Magnesium. Also have a healthy diet with lots of fruits and vegetables, especially bananas, spinach, ect.

If they still continue, or if you are already doing this, then you need to see a local doctor to examine you and do necessary tests.

Let me know if you have other questions or concerns.

Regards,
Dr. Papaqako

Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  

Recent questions on  Imodium

doctor1 MD

I had a partial hysterectomy on 11/6/2012. Since then I have have sever bouts of diarrhea . I go every hour on the hour. My doctor precribed metronidazole 500 mg on 11/10/2012 to take twice. Still I have had no relief. Today was the only day I was abel to eat a meal. I have tried imodium and I drink plenty of water and gatorade. Can you help?

doctor1 MD

84 year old mother experiencing bright orange stool, flaky, diarrhea. She had this problem last week, too Imodium did not have bowel movement for several days. Yesterday had a bright orange more solid BM. This morning has bright orange diarrhea with stomach pain. What to do?

doctor1 MD

How long to we need to take intetrix to get rid of travelers diarrhea? The medication is strong and we would like to take for as short a duration as possible. We have taken three doses so far We have been sick for 4 days. Imodium is having no effect.

doctor1 MD

Yesterday I did a lot of heavy gardening work, rock filled wheelbarrows and the like, and then after I had horrible pain in my belly which was only relieved by passing stool. The first part was hard and painfull, and the rest was liquid. About and hour later my belly started hurting again, and this time only a little diarreah and a lot of wind came out. I took some imodium a-d. An hour later it happened again, but this time there was a little blood as well. I took another imodium (the label says to take one after each bad stool). I was fine for another couple hours, but then late at night, while we were watching TV it happened again. Lots of gas, a little stool, mixed with bright red blood. I was kept up untill 3:00 am, going at 1:00, 2:00, and then 3:00. I was finally able to sleep. When I woke up it happened again, this time with harder stool, but still mixed with more blood. Could the work in the garden have brought this on? And is it serious?

doctor1 MD

Hi Doc: About Nov 6, I became ill with stomach cramps . The next day I experienced the cramps, painful gas, an by the third day I experienced the cramps, painful gas, explosive diarrhea , fever and weakness. I stopped eating and went to bed. Fast...

doctor1 MD

I had my gallbladder removed 10/25/2017, then had a bile leak that was fixed 11/06/17. I have yet to have a normal BM. I get abdominal cramping & with seconds I need to find a bathroom for an explosion of watery diarrhea . Is this normal? If it...

doctor1 MD

My stomach is bothering me, has been lightly on and off for 4 or 5 days. ate a lot today and this night I am up every 30 to 45 minutes with a dark bile movement. How do I know if it serious. I am hungry, what is best to eat and drink. Had been...